U.S. doctors online nowAsk doctors free
Rockford, IL
A 20-year-old female asked:

I just started taking clindamycin 300mg for a uti. now my urine has a strong odor. could the uti have gotten worse?

3 doctor answers5 doctors weighed in
Dr. William Lizarraga
Internal Medicine 17 years experience
Maybe: If the bacteria causing your symptoms was not sensitive to the clindamycin, which a urine culture would be able to tell, then your infection might be getting worse. I would not rely on odor alone as a sign that it is getting worse, though. Rather, persistent or worsened symptoms like burning with urination or having to go frequently should be relayed to your doctor.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Neal Handly
25 years experience
Not likely: Worseing of UTI noted by nausea, back pain, fevers (each suggest spread to kidneys). Clinda is not first line treatment for UTI - do you have allergies or specific problem with other antibiotics? Odor is not best way to tell about uti.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alvin Lin
Geriatrics 31 years experience
Maybe (not) . . .: Don't worry about urine odor. Focus more on your urinary tract infection (UTI) symptoms eg frequent painful urgent urination. If symptoms are better, then don't worry. But if symptoms persist or worsen (fever & back pain), then go see your prescribing doctor as Clindamycin is not 1st antibiotic choice for UTI unless you're allergic to or have reasons not to take more common drugs.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. James Mirabile
Gynecology 34 years experience
Agree, and increase your fluids to dilute the urine and strong odor. It will help flush the bacteria fast.
Sep 8, 2013
Last updated Jun 24, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.